MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; KIT, TEST, ALPHA-FETOPROTEIN FOR NEURAL TUBE DEFECTS

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; KIT, TEST, ALPHA-FETOPROTEIN FOR NEURAL TUBE DEFECTS
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the falsely elevated advia centaur xp alpha-fetoprotein (afp) patient result is unknown.The customer's assay calibration and quality controls (qc) were acceptable.Siemens is investigating the event.The instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A falsely elevated advia centaur xp alpha-fetoprotein (afp) result was observed on a patient sample, and the result did not correspond to a previous lower result.The customer performed repeat afp testing on the same sample and instrument, and the results were lower.The elevated afp result was not reported to the physician.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xp afp result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00261 on 10/22/2018 for a falsely elevated advia centaur xp alpha-fetoprotein (afp) patient result, and is investigating the event.10/23/2018 - correction: the date of expiration for the year in operator of device was a typographical error.Operator of device: expiration date: 5/15/2019.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2018-00262 on 10/22/2018 for a falsely elevated advia centaur xp alpha-fetoprotein (afp) patient result, and mdr 1219913-2018-00262 supplemental report 1 on 10/29/2018 for a correction.11/13/2018 - h10 correction: there was a typographical error on mdr 1219913-2018-00262 - supplemental report 1.The reference to mdr 1219913-2018-00261 supplemental report 1 was incorrect.Siemens filed mdr 1219913-2018-262 supplemental report 1 on 10/22/2018.11/13/2018: additional information: the customer has informed siemens if patient results do not match, or for results above the cutoff, the sample clotting time is increased to 30 minutes, and the centrifugation time is 10 minutes.11/14/2018: additional information: siemens has completed the incident investigation.The customer did not report discordant results with quality control or assay calibrations, and has increased the clotting time and spin time for sample preparation.Other marker(s) ca19-9 was run on the same sample however were not repeated.Based on the information provided, the cause for the discordant advia centaur xp alpha-fetoprotein (afp) result is unknown.The customer has made pre-analytical changes in sampling handling and preparation.The instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP AFP ASSAY
Common Device Name
KIT, TEST, ALPHA-FETOPROTEIN FOR NEURAL TUBE DEFECTS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7993084
Report Number1219913-2018-00262
Device Sequence Number1774441
Product Code LOK
UDI-Device Identifier00630414177328
UDI-Public00630414177328
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P930036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2018
Device Model NumberN/A
Device Catalogue Number10309979
Device Lot Number041199
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer10/23/2018
11/13/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date10/29/2018
12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1